m+Medelevator.RU
← Поиск публикаций
Journal of ophthalmic & vision research · 2016

Horner Syndrome Following Thyroid Surgery: The Clinical and Pharmacological Presentations.

Клинический случайСтатьяНазвание и аннотация: Перевод пока не подготовлен
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Giannaccare Giuseppe, Gizzi Corrado, Fresina Michela

Аннотация

PURPOSE: To report the clinical and pharmacological findings of a patient with iatrogenic Horner syndrome (HS) which occurred after thyroid surgery.

CASE REPORT: A 29-year-old man was referred to our emergency ward due to anisocoria and unilateral eyelid ptosis reported by the patient immediately after a recent thyroidectomy for a papillary carcinoma. Ophthalmologic examination revealed 3 mm ptosis of the right eyelid. In dim illumination, the right and left pupil size was measured 3 and 6 mm, respectively. In bright illumination, the amount of anisocoria decreased; the near pupillary reaction was intact. Brain and neck magnetic resonance imaging and chest radiography were normal. Pharmacological tests with 10% cocaine, 1% hydroxyamphetamine and 1% phenylephrine localized the interruption of the oculosympathetic pathway with postganglionic third-order neuron involvement. After 6 months of follow-up, no sign of recovery was recorded.

CONCLUSION: Despite HS could appear to be a rare complication of thyroid surgery, it is of importance for the neck surgeons to be aware that oculosympathetic pathway (OSP) is a potentially vulnerable structure with close anatomical relationship with the thyroid gland, and for the ophthalmologists that HS may occur secondary to neck surgery and taking an accurate history is mandatory.